Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2004, 12:31 PM CDT for Shelby County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 12:31 PM CDT (17:31 UTC)
- Expired
- Apr 29, 2004, 1:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS54 KSHV 291731
SVRSHV
TXC419-291830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CDT THU APR 29 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
* UNTIL 130 PM CDT
* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR TIMPSON...OR ABOUT 11 MILES WEST OF
CENTER...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENAHA BY 1240 PM CDT
CENTER BY 1245 PM CDT
6 MILES SOUTH OF JOAQUIN BY 110 PM CDT
LOGANSPORT BY 115 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
UNTIL 130 PM CDT.
LAT...LON 3192 9442 3196 9421 3197 9400 3178 9384
3178 9404 3177 9440
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:45 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 29, 10:45 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 AM CDT THU APR 29 2004 .DISCUSSION... VORTICITY MAX MOVING EAST NORTHEAST ACROSS THE AREA HAS PRODUCED A LARGE AREA OF RAIN WITH ISOLATED THUNDERSTORMS ACROSS NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHWEST LOUISIANA. THE RAIN SHOULD COME TO AN END ACROSS THE TYR AND GGG LOCATIONS IN THE NEXT HOUR OR SO...BUT SHOULD CONTINUE FOR SHV UNTIL MID AFTERNOON...AND PROBABLY MOST OF THE AFTERNOON ACROSS SOUTHWEST ARKANSAS. HAVE INCREASED POPS TO LIKELY ACROSS SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND ADJACENT AREAS OF EAST TEXAS. ACROSS THE SOUTHERN TIER OF THE AREA...HAVE LOWERED POPS TO ONLY A SLIGHT CHANCE...AS THE DISTURBANCE IS MOVING AWAY...BUT HEATING COULD ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO FIRE LATER THIS AFTERNOON. HAVE LOWERED HIGHS TODAY...ESPECIALLY ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...AS RAIN AND CLOUD COVER WILL KEEP TEMPERATURES FROM RISING MUCH. ACROSS EAST TEXAS...RAIN SHOULD END EARLY THIS AFTERNOON...WITH A FEW BREAKS IN THE CLOUDS ALLOWING TEMPERATURES TO WARM UP. WILL ALSO UPDATE TO PUT IN A SLIGHT CHANCE OF RAIN FOR THE EVENING ACROSS THE NORTHEASTERN SECTIONS...INCLUDING THE TXK AREA. UPDATE OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 65 81 65 / 60 10 20 20 MLU 77 64 81 65 / 30 10 20 20 TXK 70 65 81 65 / 70 20 20 20 TYR 76 66 80 66 / 30 0 20 30 LFK 78 66 82 66 / 20 0 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 29, 12:00 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 29 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS FROM EAST TEXAS INTO SOUTHWEST ARKANSAS...INCLUDING PORTIONS OF NORTHWEST LOUISIANA. THIS PRECIPITATION WILL GRADUALLY COME TO AN END FROM WEST TO EAST DURING THE AFTERNOON INTO THE EARLY EVENING. HOWEVER...FURTHER EAST ACROSS NORTH CENTRAL LOUISIANA...DAYTIME HEATING...COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE COULD ALLOW FOR THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS ACROSS NORTH CENTRAL LOUISIANA...COULD BRIEFLY REACH SEVERE LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.